Question: I have an overactive thyroid and am on Levothyroxine. I have had this condition for several years. I have had hair loss and tremors. Would my condition be causing these things, or the medication, or both?
Dr. Hibberd’s answer:
Yes and yes. An overactive thyroid can produce elevated levels of thyroid hormone, sometimes dangerously high levels. Signs of thyroid hormone excess include fatigue, rapid heart rate, weight loss, hair loss, and tremors. Have your doctor recheck your thyroid hormone levels through blood tests.
Thyroid hormone treatments are used to replace deficiencies, but can also be used to help signal the brain to slow or stop thyroid hormone production. You should have a thyroid re-assessment right away. Excessive thyroid hormone supplementation can cause adverse symptoms. When the thyroid produces excess levels of hormone in addition, a “thyroid storm” is possible, and this condition is life-threatening if not managed properly.
© 2013 NewsmaxHealth. All rights reserved.